Alert archive / Puerto Rico / Flash Flood Warnings in 2006
Flash Flood Warning 78, NWS JSJ
NWS JSJ issued this flash flood warning at Oct 18, 2006, 6:05 PM CDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 18, 2006, 6:05 PM CDT (23:05 UTC)
- Expired
- Oct 19, 2006, 1:00 PM CDT
- In force
- 19 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 355 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 182310
FFWSJU
PRC069-151-190200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
705 PM AST WED OCT 18 2006
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING...
FOR THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
YABUCOA
HUMACAO
* UNTIL 1000 PM AST
* AT 702 PM AST...DOPPLER RADAR SHOWED HEAVY SHOWERS REFORMING OVER
THE FOOTHILLS CONTAINING RIO GUAYANES. THE RIVER HAS ALREADY RISEN
BEYOND OFFICIAL FLOOD STAGE AND HAD BEGUN TO EDGE DOWN...BUT THIS
ADDITIONAL RAIN COULD CAUSE IT TO RISE HIGHER AND BEGIN TO CAUSE
SIGNIFICANT FLOODING IN THE COMMUNITIES OF CENTRAL ROIG AND
CALABAZAS ACCORDING TO LOCAL LAW ENFORCEMENT OFFICIALS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOUTH
CENTRAL HUMACAO AND CENTRAL AND EASTERN YABUCOA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 1808 6582 1801 6583 1802 6597 1808 6600
$$
SNELLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Oct 18, 4:29 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Oct 18, 4:29 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 529 PM AST WED OCT 18 2006 .DISCUSSION...AN ELONGATED AREA OF SURFACE LOW PRESSURE EXTENDING FROM THE NORTHWEST COAST OF PUERTO RICO NORTHWEST ACROSS THE ATLANTIC COASTAL WATERS LATE THIS AFTERNOON...WITH AN ASSOCIATED SURFACE TROUGH EXTENDING SOUTHWEST FROM THE LOW INTO THE OFF SHORE CARIBBEAN WATERS...WILL DRIFT NORTHWEST THROUGH THURSDAY. THE LOW WILL THEN LINGER JUST NORTHWEST OF THE LOCAL AREA THROUGH FRIDAY AND POSSIBLY SATURDAY. AT THE SAME TIME...DIGGING MID TO UPPER LEVEL TROUGH WILL BECOME LOCATED JUST WEST THROUGH NORTH OF THE LOCAL AREA LATER TONIGHT AND THURSDAY AND THEN CONTINUE THROUGH FRIDAY AND PROBABLY SATURDAY TOO (ALBEIT A BIT FURTHER WEST ON SATURDAY). THESE FEATURES IN COMBINATION WITH A CONTINUED MOIST AND UNSTABLE AIR MASS AND LOCAL EFFECTS SHOULD CONTINUE TO RESULT IN AN UNSETTLED WEATHER PATTERN ACROSS THE LOCAL AREA...WITH A GOOD DEAL OF CLOUDINESS...SHOWERS AND THUNDERSTORMS ACROSS THE LOCAL ISLANDS. && .MARINE...EXPECT WINDS OF 18 KNOTS OR LESS AND SEAS OF 5 FEET OR LESS ACROSS THE REGIONAL WATERS THROUGH AT LEAST FRIDAY. MARINERS SHOULD EXPECT PERIODS OF QUICK CHANGING WEATHER CONDITIONS...AND BE ON THE LOOKOUT FOR RAPIDLY DEVELOPING THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... SJU 77 89 77 89 / 60 60 20 50 STT 79 87 79 87 / 70 70 50 50 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. &&
Hazardous weather outlook, Oct 18, 5:30 AM CDT, 12 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST WED OCT 18 2006 PRZ001>013-AMZ710>750-191000- 630 AM AST WED OCT 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...A LOW PRESSURE SYSTEM PERSISTS ACROSS THE LOCAL AREA THIS MORNING. THIS FEATURE...AND THE ASSOCIATED MOISTURE...WILL LINGER ACROSS THE LOCAL AREA TODAY. ACTIVE WEATHER CAN ONCE AGAIN BE EXPECTED ACROSS PARTS OF THE LOCAL FORECAST AREA. LOCALLY HEAVY RAINFALL WILL RESULT IN AREAS OF URBAN AND SMALL STREAM FLOODING...WITH THE CHANCE FOR ISOLATED AREAS OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THE LOW WILL LINGER ACROSS THE LOCAL AREA THROUGH THURSDAY AND KEEP ACTIVE WEATHER ACROSS THE LOCAL ISLANDS. ONCE THE LOW MOVES FROM THE AREA...TYPICAL OCTOBER WEATHER IS EXPECTED WITH GOOD CHANCES FOR AFTERNOON SHOWERS AND THUNDERSTORMS EACH DAY...AND ALWAYS WITH THE POTENTIAL FOR ISOLATED AREAS OF HEAVY RAINFALL. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. VIZ001-002-AMZ710>730-191000- 630 AM AST WED OCT 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...A LOW PRESSURE SYSTEM PERSISTS ACROSS THE LOCAL AREA THIS MORNING. THIS FEATURE...AND THE ASSOCIATED MOISTURE...WILL LINGER ACROSS THE LOCAL AREA TODAY. ACTIVE WEATHER CAN ONCE AGAIN BE EXPECTED ACROSS PARTS OF THE LOCAL FORECAST AREA. LOCALLY HEAVY RAINFALL WILL RESULT IN AREAS OF URBAN AND GUT FLOODING...WITH THE CHANCE FOR ISOLATED AREAS OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THE LOW WILL LINGER ACROSS THE LOCAL AREA THROUGH THURSDAY AND KEEP ACTIVE WEATHER ACROSS THE LOCAL ISLANDS. ONCE THE LOW MOVES FROM THE AREA...TYPICAL OCTOBER WEATHER IS EXPECTED WITH GOOD CHANCES FOR AFTERNOON SHOWERS AND THUNDERSTORMS EACH DAY...AND ALWAYS WITH THE POTENTIAL FOR ISOLATED AREAS OF HEAVY RAINFALL. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS REQUIRED TODAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU. FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 4:35 AM CDT | Marine Weather Statement | JSJ | 5 hr | |
| Oct 18, 3:20 PM CDT | Marine Weather Statement | JSJ | 6 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.